MAUDE Adverse Event Report: STAAR SURGICAL COMPANY EVO/EVO+VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY EVO/EVO+VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS
Model Number VICM5_12.6 (-3.0)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 06/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced an under refraction.The lens was later exchanged for a same size, same model, different power lens and the problem was resolved.There are multiple medical device reports associated with this patient.This report is 1 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiency.
 
Additional Manufacturer Narrative
H6: 4110 - work order search found no similar complaints.Manufacturer narrative: each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Secondary surgical intervention to remove and replace the lens are identified in the labeling as a known potential adverse event following icl implantation.Claim# (b)(4).
 
Additional Manufacturer Narrative
10 - product evaluation: lens was returned dry within a microcentrifuge vial.Visual inspection found an optic deformed and haptic stretched out lens.Dimensional inspection found lens to manufactured within specifications.Claim# (b)(4).

Brand Name
EVO/EVO+VISIAN IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr. suite:210
monrovia 
MDR Report Key22303230
Report Number2023826-2025-00876
Device Sequence Number20826165
Product Code MTA
UDI-Device Identifier00840311300464
UDI-Public(01)00840311300464(11)240128(17)261231
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVICM5_12.6 (-3.0)
Device Catalogue NumberVICM5_12.6
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer07/10/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexFemale